Jan 02, 2013 - 11:15 pm
Sorry for being so explicit, but my dad had to stop rad treatment for at least one week due to some mouth issues the rad-onc had not seen/expected so soon. Cancer and site of tomo-radiation is floor of mouth, however, this bloody weeping is over the entire roof of mouth with bloody sores on lips and inside cheeks. This reaction is not in the treatment zone.
Dad is taking it as well as he can. Disappointed this setback postpones getting healed and he's just overall taken with malaise.
I'm disappointed, too. I hate he has to go through this. It's nonsense, but I feel like I let him down. I had "prepared" as best as I could with mouthrinses, Mugard (which they insisted we stop since we are the first ones using it and they hadn't seen this type of reaction before), swish and spit and everything else. I had this "not on my watch" approach and I was damned determined my dad would get through this and say, "Yeah, I had mouth radiation. It didn't get me like it did others."
Not to be.
It still came.
I keep in mind that a break in treatment is not the end of the world. This week off may let him get a bit stronger. Any input is always appreciated...
Thank you all.